# SDR 20000809SH026

- Difficulty date: July 27, 2000
- Submitted: August 9, 2000
- Operation: General aviation
- Aircraft: N789EP
- Make and model: Cessna 172S
- Aircraft serial: 172S8135
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Transmitter
- Part number: S33312
- Part serial: 1554
- Condition: Defective
- Location: Lt Fuel Cell
- Part time: 768 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LEFT FUEL QTY WENT TO EMPTY, LT LOW FUEL ANNUNCIATOR LIGHT ILLUMINATED IN-FLIGHT. MAINT FOUND THE FUEL QTY TRANSMITTER INOP.  WHEN XMITTER REMOVED FROM FUEL CELL, THE FLOAT AND RETAINER WASHER ON OTBD END OF THE FLOAT ARM WERE MISSING.  FUEL CELL OPENED AND THE FLOAT AND WASHER RETRIEVED.  SUBMITTER STATED FUEL QTY XMITTER MFG INCORRECTLY, WIRE ARM THAT RUNS THRU FLOAT WAS NOT CRIMPED ON EITHER SIDE OF THE FLOAT DURING MFG ALLOWING IT TO FALL OFF THE ARM.  FOUND LT AND RT FUEL QTY XMITTERS INSTALLED BACKWARDS IAW CESSNA C-172R/S PM.  THE S3331-2 TRANSMITTER IS REQUIRED TO BE INSTALLED IN THE RT FUEL CELL AND THE S3331-1 XMITTER IS REQUIRED TO BE INSTALLED IN THE LT FUEL CELL.  BOTH TRANSMITTERS REPLACED.  (X)
